Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 102, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 9, 2006, 1:29 PM CDT for Baldwin County, Alabama; Escambia County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 1:29 PM CDT (18:29 UTC)
- Expired
- May 9, 2006, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 091830
SVRMOB
ALC003-FLC033-091915-
/O.NEW.KMOB.SV.W.0102.060509T1829Z-060509T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
129 PM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALDWIN COUNTY IN SOUTHWEST ALABAMA
ESCAMBIA COUNTY IN NORTHWEST FLORIDA
* UNTIL 215 PM CDT
* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BAY MINETTE...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF PHILLIPSVILLE BY 140 PM CDT
6 MILES NORTH OF GATESWOOD BY 145 PM CDT
WALNUT HILL BY 155 PM CDT
MCDAVID BY 215 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3074 8731 3073 8729 3067 8730 3075 8777
3090 8777 3093 8745 3094 8743 3094 8732
3095 8729
$$
JC2 follow-up statements
000
WWUS54 KMOB 091854
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
154 PM CDT TUE MAY 9 2006
ALC003-091904-
/O.CAN.KMOB.SV.W.0102.000000T0000Z-060509T1915Z/
BALDWIN AL-
154 PM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR BALDWIN COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3074 8731 3073 8729 3067 8730 3075 8753
3086 8758 3091 8730
$$
FLC033-091915-
/O.CON.KMOB.SV.W.0102.000000T0000Z-060509T1915Z/
ESCAMBIA FL-
154 PM CDT TUE MAY 9 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR
CENTRAL ESCAMBIA COUNTY...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BAY SPRINGS...OR ABOUT 15 MILES SOUTHEAST OF BAY
MINETTE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARTH...MOLINO...BOGIA AND 6 MILES SOUTH OF MCDAVID BY 210 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3074 8731 3073 8729 3067 8730 3075 8753
3086 8758 3091 8730
$$000
WWUS54 KMOB 091911
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT TUE MAY 9 2006
FLC033-091920-
/O.EXP.KMOB.SV.W.0102.000000T0000Z-060509T1915Z/
ESCAMBIA FL-
210 PM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY WILL
BE ALLOWED TO EXPIRE AT 215 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.
LAT...LON 3074 8731 3073 8729 3067 8730 3075 8753
3086 8758 3091 8730
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:33 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 9, 10:33 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1033 AM CDT TUE MAY 9 2006 .SHORT TERM (TODAY)...WILL BE MAKING A LATE MORNING UPDATE TO ZONES TO MENTION SEVERE THUNDERSTORM WATCH #315 WHICH IS IN EFFECT THROUGH 5 PM CDT FOR THE CENTRAL AND WESTERN PORTIONS OF THE COUNTY WARNING AREA. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 9, 5:45 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DATE... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE MAY 9 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102300- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED LATER TODAY AND TONIGHT. A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI AND EXTREME WESTERN SECTIONS OF SOUTHWEST ALABAMA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED LATER TODAY AND TONIGHT AND ON WEDNESDAY. STAY TUNED FOR FURTHER UPDATES THROUGHOUT THE DAY.
In the hours before
Local storm report, May 9, 11:05 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1105 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 6 W SPANISH FORT 30.67N 87.98W
05/09/2006 E0.88 INCH BALDWIN AL PUBLIC
HAIL REPORTED ALONG CAUSEWAY. FELL FOR 5 MINUTES.
&&
GBLocal storm report, May 9, 12:04 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1204 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND GST CRESTVIEW 30.76N 86.57W
05/08/2006 M61 MPH OKALOOSA FL ASOS
&&
CULLENSpecial weather statement, May 9, 12:23 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1223 PM CDT TUE MAY 9 2006 MSZ067-075-076-091815- PERRY-GREENE-WAYNE- 1223 PM CDT TUE MAY 9 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHEASTERN PERRY... AND MOVING EASTWARD INTO NORTHERN GREENE AND SOUTHERN WAYNE COUNTIES... AT 1220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTH OF RHODES...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MULBERRY...PIAVE...SAND HILL...SMITHTOWN...CLARA...BUCKATUNNA AND CHICORA THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| May 8, 7:50 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 55 min |
| May 8, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Monroe | 23 min |
| May 8, 8:27 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 63 min |
| May 8, 8:31 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 29 min |
| May 8, 8:42 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 48 min |
| May 8, 8:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 62 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 58 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 48 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 55 min |
| May 8, 11:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 60 min |
| May 9, 9:54 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| May 9, 10:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| May 9, 11:15 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| May 9, 12:39 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 51 min |
| May 9, 1:01 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 44 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 35 min |
| May 9, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 61 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| May 9, 4:30 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 45 min |
| May 9, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 43 min |
| May 9, 5:12 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 48 min |
| May 9, 5:16 PM CDT | Tornado Warning | MOB | Clarke, Washington | 44 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| May 9, 5:56 PM CDT | Tornado Warning | MOB | Clarke, Washington | 34 min |
| May 9, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| May 9, 6:55 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 50 min |
| May 8, 8:19 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 56 min |
| May 8, 10:06 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 39 min |
| May 8, 10:31 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 8, 11:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| May 9, 10:09 AM CDT | Special Marine Warning | MOB | 36 min | |
| May 9, 10:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 9, 2:04 PM CDT | Special Marine Warning | MOB | 116 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.